MAUDE Adverse Event Report: COOK INC ROADRUNNER THE FIRM HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC ROADRUNNER THE FIRM HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G18154
Medical Device Problem Codes Peeled/Delaminated (1454); Difficult to Remove (1528); Inadequate Lubrication (4057)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the user reported difficult removal of a 'roadrunner the firm hydrophilic wire guide' from it's protective sleeve.The user reported the device remained stuck despite flushing with sterile water.The user then used excess force to remove the wire guide but the device broke and part of the wire guide remained stuck in the protective sleeve.The procedure was completed using a new like device.Preliminary device analysis revealed the coating separated from the wire guide due to the difficult removal from the wire guide holder.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1: address: (b)(6).E3: customer occupation = unknown.H3: device evaluated by mfg = other (code unspecified, describe in h10) (81) = device returned and currently undergoing preliminary investigation.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Event summary: as reported, the user reported difficult removal of a 'roadrunner the firm hydrophilic wire guide' from it's protective sleeve.The user reported the device remained stuck despite flushing with sterile water.The user then used excess force to remove the wire guide but the device broke and part of the wire guide remained stuck in the protective sleeve.The procedure was completed using a new like device.Preliminary device analysis revealed the coating separated from the wire guide due to the difficult removal from the wire guide holder.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Investigation ¿ evaluation: a document based investigation was performed including a review of complaint history, device history record (dhr), instructions for use (ifu), and quality control (qc) procedures, as well as a functional test and visual inspection of the device were conducted.The complaint device was returned to cook in open packaging with the label for investigation.Upon inspection the wire jacket guide had separated and the inner coil was exposed.Where the wire guide jacket has separated, the outer wire has become uncoiled.The wire guide was able to be removed from the holder and placed back in the holder.Unable to recreate customer complaint.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records found no other complaints reported for the complaint device lot.Based on the available information, cook has concluded that the device was manufactured to specification and there is no evidence suggesting nonconforming product exists either in house or in the field.A review of relevant manufacturing and quality control documents was conducted.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The current ifu for wireguide, tocwg_rev1, was reviewed and includes the following precautions: manipulation of the wire guide requires appropriate imaging use caution not to force or over manipulate the wire guide when gaining access.When a wire guide through a metal cannula/needle, use caution as damage may to the outer coating.Instructions for activating hydrophilic coating: the hydrophilic coating on the wire guide is activated by immersion in sterile water or sterile saline solution.1.Prior to using the wire guide, fill a syringe with sterile water or sterile saline solution and attach it to the flushing port on the wire guide.2.Inject enough solution to wet the wire guide surface entirely.This will activate the hydrophilic coating.Based on the available information, cook has concluded a cause for the complaint cannot be established.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per a review of risk documentation, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ROADRUNNER THE FIRM HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19113358
Report Number1820334-2024-00525
Device Sequence Number7102260
Product Code OCY
UDI-Device Identifier00827002181540
UDI-Public(01)00827002181540(17)260828(10)15629299
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2026
Device Model NumberG18154
Device Catalogue NumberRPC-035145
Device Lot Number15629299
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/27/2024
Supplement Date Received by Manufacturer07/12/2024
Initial Report FDA Received Date04/15/2024
Supplement Report FDA Received Date08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown